MAUDE Adverse Event Report: CONMED CORPORATION Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR WITH ONE NO. 2 WHITE/BLUE (5 METRIC) HI-FI S; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED CORPORATION Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR WITH ONE NO. 2 WHITE/BLUE (5 METRIC) HI-FI S; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number Y1301
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual examination of the returned, used device found the suture anchor assembly broken off at the tip due to excessive force used on the device.The broken component was not returned with the device.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding 13 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: warnings: when removing driver from pilot hole, pull driver straight out.Do not rotate or oscillate the driver about its axis or breakage of driver tip and/or anchor may result.Precautions: do not use excessive force on the instruments to avoid damage or breakage during use.Maintain proper alignment during insertion of anchors and disengagement of the drivers.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
This distributor reported that the y1301, y-knot flex 1.3 mm all-suture anchor with one no.2 white/blue (5 metric) hi-fi suture, driver tip was broken in the patient while the anchor was being placed by using a mallet on the driver during a slap procedure on (b)(6) 2018.The broken tip was removed from patient using 16.1018 forceps.The reporter has stated that there was no injury to the patient or the user.There was no hospitalization or extended stay for the patient due to this event.The patient is reported to be in good/stable condition.The procedure was completed using another y1301.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR WITH ONE NO. 2 WHITE/BLUE (5 METRIC) HI-FI S
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key7634739
Report Number1017294-2018-00082
Device Sequence Number19271027
Product Code MBI
UDI-Device Identifier10845854021651
UDI-Public(01)10845854021651(17)220609(30)1(10)840613
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/09/2022
Device Catalogue NumberY1301
Device Lot Number840613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2018
Initial Report FDA Received Date06/25/2018
Patient Sequence Number1
Patient Age36 YR